Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 25, 2007, 5:58 PM MDT for Davis County, Salt Lake County, Utah. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2007, 5:58 PM MDT (23:58 UTC)
- Expired
- Jul 25, 2007, 6:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 63 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 12.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 252359 SVRSLC UTC011-035-260045- /O.NEW.KSLC.SV.W.0015.070725T2358Z-070726T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 558 PM MDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DAVIS COUNTY IN UTAH... THIS INCLUDES THE COMMUNITY OF BOUNTIFUL... NORTH CENTRAL SALT LAKE COUNTY IN UTAH... THIS INCLUDES THE COMMUNITY OF SALT LAKE CITY... * UNTIL 645 PM MDT * AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WOODS CROSS...OR ABOUT NEAR BOUNTIFUL...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODS CROSS AND NORTH SALT LAKE BY 605 PM MDT... BOUNTIFUL AND CENTERVILLE BY 610 PM MDT... 7 MILES NORTH OF SALT LAKE CITY BY 615 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4094 11204 4073 11204 4066 11173 4096 11182 $$ TARDY
2 follow-up statements
000 WWUS55 KSLC 260027 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 625 PM MDT WED JUL 25 2007 UTC011-035-260045- /O.CON.KSLC.SV.W.0015.000000T0000Z-070726T0045Z/ SALT LAKE UT-DAVIS UT- 625 PM MDT WED JUL 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHEASTERN DAVIS AND NORTH CENTRAL SALT LAKE COUNTIES... AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER BOUNTIFUL AND NORTH SALT LAKE...MOVING EAST AT 10 MPH. LAT...LON 4094 11204 4073 11204 4066 11173 4096 11182 $$ TARDY
000 WWUS55 KSLC 260045 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 645 PM MDT WED JUL 25 2007 UTC011-035-260055- /O.EXP.KSLC.SV.W.0015.000000T0000Z-070726T0045Z/ SALT LAKE UT-DAVIS UT- 645 PM MDT WED JUL 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIS AND NORTH CENTRAL SALT LAKE COUNTIES EXPIRES AT 645 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4094 11204 4073 11204 4066 11173 4096 11182 $$ TARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:08 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 25, 3:08 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 308 PM MDT WED JUL 25 2007 .SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER UTAH THE NEXT COUPLE OF DAYS. HIGH PRESSURE ALOFT TO THE EAST OF THE AREA WILL MOVE WEST AND POSITION BACK ACROSS THE GREAT BASIN BY THE END OF THE WEEK. && .DISCUSSION...WITH PLENTIFUL MOISTURE IN PLACE...CONVECTION HAS DEVELOPED RAPIDLY THIS AFTERNOON...MOSTLY OVER THE HIGHER TERRAIN AND OVER NORTHWESTERN UTAH IN THE VICINITY OF A SHORTWAVE MOVING INTO THE STATE. THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS...WITH SOME STORMS LINGERING INTO THE OVERNIGHT HOURS. FLOODING IS A DEFINITE THREAT DUE TO THE LARGE AMOUNT OF MOISTURE AND HEAVY RAIN AND MINOR STREET FLOODING HAVE ALREADY BEEN REPORTED. HOWEVER...THE STORMS SEEM TO BE MOVING FAST ENOUGH THAT FLOODING SHOULD NOT BE WIDESPREAD. BECAUSE OF THAT...HAVE NOT ISSUED A FLASH FLOOD WATCH WITH THIS PACKAGE BUT HAVE PUT MENTION OF LOCALLY HEAVY RAIN FOR THIS EVENING INTO THE ZFP. MOISTURE STARTS TO DECREASE SLIGHTLY TOMORROW AS THE UPPER RIDGE AXIS OVER COLORADO DRIFTS TOWARD THE STATE AND THE FLOW ALOFT BECOMES MORE WESTERLY. THE FLOW IS EXPECTED TO SHIFT TO THE NORTHWEST BY SATURDAY AS THE RIDGE AXIS MOVES OVERHEAD...AND THIS SHOULD ALLOW PW VALUES TO DROP BELOW AN INCH ACROSS NORTHWESTERN UTAH. THE MOISTURE IS SLOWER TO LEAVE THE SOUTH AS PWS ABOVE ONE INCH LOOK TO PERSIST THROUGHOUT THE PERIOD. HOWEVER...EVEN OVER THE NORTHWEST MOISTURE WILL REMAIN ABOVE NORMAL SO SCATTERED AFTERNOON CONVECTION IS IN THE FORECAST THROUGH THE ENTIRE PERIOD. A SLIGHT WARMING TREND IS EXPECTED OVER THE NEXT FEW DAYS AS MOISTURE DECREASES...ALLOWING TEMPERATURES TO RETURN TO VALUES AT OR ABOVE CLIMO BY THE WEEKEND. ECMWF AND GFS CONTINUE TO INDICATE THAT THE RIDGE WILL MOVE BACK EAST STARTING AT THE BEGINNING OF NEXT WEEK...ALLOWING MOISTURE TO RETURN FROM SOUTH TO NORTH. THIS WOULD ALLOW CONVECTION TO BECOME MORE WIDESPREAD ACROSS THE FORECAST AREA ONCE AGAIN. && .AVIATION...THUNDERSTORMS WILL LIKELY AFFECT THE TERMINAL THIS AFTERNOON INTO EARLY EVENING. OUTFLOW FROM THESE STORMS COULD BRING GUSTS 35 MPH AND BRIEF HEAVY RAIN IS POSSIBLE THROUGH 02Z. THUNDERSTORM COVERAGE COULD GET SIGNIFICANT ENOUGH TO AFFECT APPROACHING ROUTES 22-02Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 6:40 AM MDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 640 AM MDT WED JUL 25 2007 UTZ001>016-019>021-517-518-WYZ021-261300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 640 AM MDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE VERY MOIST AIRMASS THAT HAS BEEN OVER THE AREA RECENTLY WILL REMAIN IN PLACE FOR ANOTHER DAY. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN PRODUCE LOCALLY HEAVY RAINS...ESPECIALLY OVER THE MOUNTAINS AND WESTERN VALLEYS THROUGH TONIGHT. LOCAL FLOOD COULD DEVELOP... ESPECIALLY IN STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ABUNDANT MOISTURE OVER THE WILL REMAIN IN PLACE OVER SOUTHERN AND CENTRAL UTAH THROUGH EARLY NEXT WEEK. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SHOULD BE A DAILY OCCURRENCE... ESPECIALLY OVER THE HIGHER TERRAIN. FAR NORTHERN UTAH AND SOUTHWEST WYOMING WILL SEE A GRADUAL DRYING TREND AFTER THURSDAY....THOUGH A FEW SHOWERS AND THUNDERSTORMS WILL BE A POSSIBILITY EACH AFTERNOON AND EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jul 25, 1:07 PM MDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
107 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 4 S ST. GEORGE 37.02N 113.58W
07/24/2007 WASHINGTON UT COUNTY OFFICIAL
FLASH FLOOD AFFECTING AREAS SOUTH OF ST. GEORGE. WATER,
MUD, AND ROCKS ON THE ROADS IN BLOOMINGTON. RISE OF 500
CFS IN MAINSTEM VIRGIN RIVER.
&&
MCINERNEYLocal storm report, Jul 25, 1:18 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
118 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 3 W TORREY 38.30N 111.47W
07/24/2007 WAYNE UT PARK/FOREST SRVC
FLASH FLOOD ALONG SULPHER CREEK AND THE FREMONT RIVER IN
WAYNE COUNTY. FLOOD DESTROYED BRIDGE AND COVERED ROADS
WITH ROCKS AND BOULDERS. CAPITOL REEF NATIONAL PARK
AFFECTED BY FLOOD AND AREAS TO THE EAST.
&&
MCINERNEYLocal storm report, Jul 25, 4:26 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 10 E PARK CITY 40.66N 111.30W
07/25/2007 E1.00 INCH SUMMIT UT PUBLIC
REPORT RELAYED FROM FEDEX DRIVER TO KUTV CHANNEL 2
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:22 PM MDT | Flash Flood Warning | SLC | Rich | 113 min |
| Jul 25, 3:46 PM MDT | Flash Flood Watch | SLC | 8 hr | |
| Jul 25, 4:23 PM MDT | Severe Thunderstorm Warning | SLC | Summit | 38 min |
| Jul 25, 4:43 PM MDT | Flash Flood Warning | SLC | Tooele | 3 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.